MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 4000 C311 STAND ALONE SYSTEM; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 4000 C311 STAND ALONE SYSTEM; CLINICAL CHEMISTRY ANALYZER
Catalog Number 04826876001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable sodium electrode and bicarbonate assay results with several patient samples tested on the cobas 4000 c311 stand alone system.Sample 1: the initial sodium result was 150 mmol/l.The repeat sodum result was 136 mmol/l.Sample 2: the initial sodium result was 216 mmol/l.The repeat sodum result was 140 mmol/l.Sample 3: the initial bicarbonate result was 50 mmol/l.The repeat bicarbonate result was 23.2 mmol/l.The field service engineer (fse) cleaned the cuvettes, fixed a damaged vacuum tube, and performed qc and calibration successfully.However, additional questionable results were generated.Sample 4: the initial sodium result was 158 mmol/l.The repeat sodum result was 139 mmol/l.Sample 5: the initial sodium result was 128 mmol/l.The repeat sodum result was 139 mmol/l.Sample 6: the initial sodium result was 128 mmol/l.The repeat sodum result was 142 mmol/l.Sample 7: the initial sodium result was 123 mmol/l.The repeat sodum result was 141 mmol/l.
 
Additional Manufacturer Narrative
The electrode and reagent lot numbers were requested but were not provided.The investigation is ongoing.

Brand Name
COBAS 4000 C311 STAND ALONE SYSTEM
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25047436
Report Number1823260-2026-01703
Device Sequence Number9781256
Product Code JJE
UDI-Device Identifier04015630925551
UDI-Public04015630925551
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04826876001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2026
Supplement Date Received by Manufacturer05/19/2026
Initial Report FDA Received Date04/30/2026
Supplement Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown